Hail, Bourbon
- When
- February 15, 4:45 PM CST
- Where
- Bourbon County, 0.55 mi E of Pawnee Station
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.700, -94.790
An isolated strong storm produced sub-severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated strong storm produced sub-severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 15, 2:17 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 217 PM CST WED FEB 15 2012 .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY)... ITS BEEN A COOL AND WET DAY ACROSS THE AREA DUE TO A STORM SYSTEM CURRENTLY LOCATED OVER NORTHERN OKLAHOMA. THIS WILL MOVE THROUGH TONIGHT. WE WILL STILL HAVE A GOOD CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING BEFORE EVERYTHING MOVES OFF TO THE EAST. INSTABILITY WILL BE LIMITED BUT MAYBE ENOUGH FOR A FEW LIGHTNING STRIKES AND SMALL HAIL IN THE STRONGEST STORMS THAT DO DEVELOP THIS LATE AFTERNOON INTO EARLY EVENING. HIGH PRESSURE BUILDS IN FOR THURSDAY WITH A FAIRLY NICE DAY ON TAP. TEMPERATURES WILL BE CLOSE TO SEASONABLE AND SUNSHINE WILL RETURN. THE MODELS DIFFER A BIT FOR THE STORM CURRENTLY OVER SOUTHERN CALIFORNIA. THE NAM AND ECMWF HAVE THIS SYSTEM STAY ALONG THE GULF COAST REGION WHILE THE GFS HAS THIS A LITTLE MORE NORTH GRAZING BY THE SOUTHERN OZARKS FRIDAY NIGHT INTO SATURDAY. FOR NOW WILL MENTION SLIGHT CHANCE FOR SHOWERS FOR THE SOUTHERN HALF UNTIL THE MODELS HAVE A BETTER HANDLE ON THIS SYSTEM. TEMPERATURES WILL BE SEASONABLY MILD THROUGH THE END OF THE WEEK. GRIFFIN LONG TERM (SUNDAY THROUGH WEDNESDAY)... A PROGRESSIVE UPPER PATTERN WILL REMAIN PLACE FROM LATE IN THE WEEKEND INTO NEXT WEEK. THE NEXT SHORTWAVE TROUGH OF INTEREST WILL SWING ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN AND CENTRAL PLAINS ON MONDAY. A RETURN FLOW AND PASSING UPPER RIDGE OUT OF AHEAD OF THIS SYSTEM WILL LEAD TO MILDER TEMPERATURES SUNDAY AND MONDAY. CANNOT RULE OUT A SHOWER OR SPRINKLE MONDAY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI BUT LIMITED MOISTURE WILL LIMIT PRECIPITATION COVERAGE. THE PRIMARY UPPER LEVEL TROUGH WILL MIGRATE EAST INTO THE CENTRAL U.S. TUESDAY AND WEDNESDAY. MEDIUM RANGE MODELS DIFFER ON THE FORWARD PROGRESSION OF THIS SYSTEM LEADING TO SOME UNCERTAINTY IN THE DETAILS. HOWEVER OVERALL THE CHANCE OF SHOWERS LOOKS TO INCREASE A BIT TUESDAY AND TUESDAY NIGHT WITH COOLER TEMPERATURES DURING THE MIDDLE AND LATER PART OF NEXT WEEK. FOSTER && .AVIATION... FOR THE 18Z TAFS...CEILINGS AND VIS WILL CONTINUED TO VARY ACROSS THE AREA BECAUSE OF RAIN SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS. GENERALLY MVFR CEILINGS AND VIS OUTSIDE OF SHOWERS. AS THE COLD FRONT AND LOW PRESSURE SYSTEM MOVES ACROSS TONIGHT...EXPECT A DROP IN CEILINGS TO IFR WITH DRIZZLE. SKIES WILL CLEAR OUT LATE TOMORROW MORNING. SOUTHERLY WINDS WILL SHIFT TO NORTH OR NORTHWEST BY EARLY TOMORROW MORNING. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CST WED FEB 15 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1248 PM CST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING IN ADVANCE OF LOW PRESSURE MOVING TOWARD THE AREA FROM THE PLAINS. STRONGER STORMS MAY PRODUCE SMALL HAIL. RAIN WILL TAPER OFF FROM WEST TO EAST THIS EVENING AS THE LOW TRACKS NORTHEAST THROUGH SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CST WED FEB 15 2012
KSZ073-097-152315-
BOURBON KS-CRAWFORD KS-
444 PM CST WED FEB 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD AND
SOUTHWESTERN BOURBON COUNTIES UNTIL 515 PM CST...
AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALNUT...OR 8 MILES NORTHEAST OF ST. PAUL...
MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS
STORM.
LAT...LON 3759 9509 3776 9510 3792 9492 3767 9470
3756 9509 3757 9510 3758 9510
TIME...MOT...LOC 2244Z 238DEG 34KT 3764 9506
WISEThe Pleasant Hill radar (KEAX), 132 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2012Every state in 2012This day in weather historyWarnings in Kansas, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357867.